Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 22, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 9, 2012, 4:18 AM PDT for Kittitas County, Yakima County, Washington. It took effect at May 9, 2012, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2012, 4:18 AM PDT (11:18 UTC)
- In effect from
- May 9, 2012, 11:00 AM PDT
- Expired
- May 9, 2012, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS76 KPDT 091118 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 418 AM PDT WED MAY 9 2012 ...VERY WINDY TODAY IN THE KITTITAS VALLEY... .A PACIFIC UPPER LEVEL TROUGH APPROACHING THE COAST WILL INCREASE THE DEPTH OF THE MARINE LAYER WEST OF THE CASCADES, WHICH WILL ALLOW COOLER AIR TO SPILL INTO THE KITTITAS VALLEY AND CAUSE INCREASING WINDS THROUGH THIS AFTERNOON. WAZ026-091930- /O.NEW.KPDT.WI.Y.0022.120509T1800Z-120510T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 418 AM PDT WED MAY 9 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * TIMING: SUSTAINED WINDS WILL BE INCREASING THIS MORNING AND INTO THIS AFTERNOON AND ATTAIN THE HIGHEST WIND SPEEDS BY LATE THIS AFTERNOON. WINDS WILL BE DECREASING THIS EVENING. * WINDS: NORTHWEST WINDS BETWEEN 30 AND 39 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS: TRAVELERS SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND GUSTS. THIS INCLUDES INTERSTATE 90 AROUND ELLENSBURG WASHINGTON. WATCH FOR FLYING DEBRIS AND OBJECTS THAT MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ POLAN
2 follow-up statements
376 WWUS76 KPDT 091927 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1227 PM PDT WED MAY 9 2012 ...VERY WINDY TODAY IN THE KITTITAS VALLEY... ...COLD TEMPERATURES TONIGHT IN THE COLUMBIA BASIN... .A PACIFIC UPPER LEVEL TROUGH APPROACHING THE COAST WILL INCREASE THE DEPTH OF THE MARINE LAYER WEST OF THE CASCADES... WHICH WILL ALLOW COOLER AIR TO SPILL INTO THE KITTITAS VALLEY AND CAUSE INCREASING WINDS THROUGH THIS AFTERNOON. COOLER AIR ALONG WITH LOW DEW POINTS IN THE COLUMBIA BASIN WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING LATER TONIGHT. ORZ044-507-WAZ028-029-100330- /O.NEW.KPDT.FZ.W.0001.120510T0900Z-120510T1500Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 1227 PM PDT WED MAY 9 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. * TEMPERATURES: OVERNIGHT LOWS WILL FALL INTO THE LOWER 30S IN THE COLUMBIA BASIN WITH SOME UPPER 20S POSSIBLE. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WAZ026-100300- /O.CON.KPDT.WI.Y.0022.000000T0000Z-120510T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1227 PM PDT WED MAY 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON INTO EARLY EVENING IN THE KITTITAS VALLEY. * WINDS: NORTHWEST WINDS BETWEEN 30 AND 39 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS: TRAVELERS SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND GUSTS. THIS INCLUDES INTERSTATE 90 AROUND ELLENSBURG WASHINGTON. WATCH FOR FLYING DEBRIS AND OBJECTS THAT MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
979 WWUS76 KPDT 100236 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 736 PM PDT WED MAY 9 2012 ...COLD TEMPERATURES TONIGHT IN THE COLUMBIA BASIN... .COOLER AIR ALONG WITH LOW DEW POINTS IN THE COLUMBIA BASIN WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING LATER TONIGHT. WAZ026-100345- /O.EXP.KPDT.WI.Y.0022.000000T0000Z-120510T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 736 PM PDT WED MAY 9 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DECREASED BELOW 30 MPH IN THE KITTITAS VALLEY. THE WIND ADVISORY WILL EXPIRE AT 8 PM. $$ ORZ044-507-WAZ028-029-101045- /O.CON.KPDT.FZ.W.0001.120510T0900Z-120510T1500Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 736 PM PDT WED MAY 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. * TEMPERATURES: OVERNIGHT LOWS WILL FALL INTO THE LOWER 30S IN THE COLUMBIA BASIN WITH SOME UPPER 20S POSSIBLE. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 9, 3:15 AM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 9, 3:15 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
315 AM PDT WED MAY 9 2012
UPDATED SHORT TERM DISCUSSION
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A LARGE UPPER LEVEL
TROUGH NEAR 132W WILL APPROACH THE COAST TODAY AND BRING A DRY
MARINE PUSH EAST OF THE CASCADES RESULTING IN A CHANGE ON AIR MASS
FOR DRIER AIR AND A COOLING TREND THAT WILL PERSIST THROUGH THURSDAY
NIGHT. AT BEST THERE IS ONLY A SLIGHT CHANCE OF SHOWERS OVER THE
HIGHER BLUE MOUNTAINS THIS AFTERNOON AS A WEAK MOISTURE PLUME SEEN
ON WATER VAPOR IMAGERY MOVES THROUGH THE REGION. THE APPROACHING
UPPER TROUGH WILL INCREASE THE PRESSURE GRADIENT IN THE KITTITAS
VALLEY TODAY FOR VERY WINDY CONDITIONS IN THE CHANNELED AREAS. AS
SUCH A WIND ADVISORY WILL BE IN EFFECT FOR THE KITTITAS VALLEY FROM
11 AM THIS MORNING UNTIL 8 PM PDT THIS EVENING. THE UPPER LEVEL
TROUGH WILL SWING ACROSS THE FORECAST AREA TONIGHT AND REINFORCE THE
COOLER AIR MASS WITH MORE COOL AND STABLE MARINE AIR FOR EVEN COOLER
DAYTIME HIGH TEMPERATURES ON THURSDAY WITH HIGHS IN THE MID 50S TO
MID 60S AT LOWER ELEVATIONS AND IN THE MID 4OS TO MID 50S IN THE
MOUNTAINS. FROM THURSDAY THROUGH FRIDAY NIGHT AN UPPER LEVEL RIDGE
OF HIGH PRESSURE WILL BUILD OVER THE INTERIOR PACIFIC NORTHWEST FOR
DRY CONDITIONS AND A WARMING TREND BEGINNING ON FRIDAY THAT WILL
CONTINUE THROUGH THE COMING WEEKEND. POLAN
.LONG TERM...SATURDAY THROUGH TUESDAY. BASED ON THE RUN-TO-RUN
CONTINUITY OF THE MODELS AND THE HIGH RELATIVE MEASURE OF
PREDICTABILITY FROM THE GEFS...CONFIDENCE IS HIGH THAT HIGH PRESSURE
WILL STRENGTHEN OVER THE PACIFIC NW AND WILL BRING DRY AND WARM
CONDITIONS THROUGH THE PERIOD. SUMMERLIKE TEMPERATURES ARE
EXPECTED. MODELS ARE HINTING AT A BREAKDOWN OF THE RIDGE BY
WEDNESDAY (DAY 8)...AND THAT WILL BE ADDRESSED IN A LATER
DISCUSSION. WISTER
&&
.AVIATION...06Z TAFS (PREVIOUS DISCUSSION)...VFR CONDITIONS WITH
JUST A FEW MID CLOUDS AND VARIABLE AMOUNTS OF CIRRUS EXPECTED
THROUGH THIS PERIOD. A COLD FRONT WILL MOVE SLOWLY ACROSS THE AREA
TONIGHT AND WEDNESDAY. THIS FRONT WILL RESULT IN BREEZY WINDS
CONTINUING AT KDLS, WHILE WINDS WILL INCREASE ELSEWHERE, ESPECIALLY
DURING THE DAY WEDNESDAY. WINDS WILL BE STRONGEST FROM AROUND 09/20
TO 10/03 UTC. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 65 35 60 34 / 0 0 0 0
ALW 66 40 61 38 / 0 0 0 0
PSC 72 37 66 34 / 0 0 0 0
YKM 66 36 65 37 / 0 0 0 0
HRI 69 38 63 34 / 0 0 0 0
ELN 60 35 62 33 / 0 0 0 0
RDM 63 23 59 26 / 0 0 0 0
LGD 66 33 55 31 / 0 10 0 0
GCD 67 33 57 30 / 0 10 0 0
DLS 64 36 67 37 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
WAZ026.
&&
THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/85/85Hazardous weather outlook, May 8, 4:47 AM PDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
447 AM PDT TUE MAY 8 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
091200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
447 AM PDT TUE MAY 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ANOTHER DRY AND WARM DAY IS IN STORE ACROSS THE FORECAST AREA.
WINDS WILL BECOME BREEZY LATE THIS AFTERNOON AND EVENING IN THE
KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WIND WEDNESDAY
KITTITAS VALLEY
A DRY COLD FRONT WILL SWEEP EAST OF THE CASCADES LATE WEDNESDAY
AND WEDNESDAY NIGHT. WINDS WILL INCREASE WITH THE FRONT AND BECOME
VERY WINDY IN THE KITTITAS VALLEY AND PORTIONS OF THE EASTERN
COLUMBIA RIVER GORGE WHERE 25 TO 35 MPH SUSTAINED WINDS ARE
EXPECTED. THE STRONGEST WINDS WILL BE IN THE KITTITAS VALLEY. IT
WILL BECOME MUCH COLDER LATE WEDNESDAY NIGHT WITH LOWS IN THE MID
20S TO MID 30S.
A RETURN TO DRY AND WARM CONDITIONS CAN BE EXPECTED THE REMAINDER
OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:27 PM PDT | Freeze Warning | PDT | Benton, Columbia, Franklin, Klickitat, Walla Walla | 19 hr |
Nearby
Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.